Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 52, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Sep 10, 2021, 9:43 AM EDT. It took effect at Sep 11, 2021, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2021, 9:43 AM EDT (13:43 UTC)
- In effect from
- Sep 11, 2021, 8:00 AM EDT
- Expired
- Sep 11, 2021, 9:48 PM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
001 WHUS73 KDTX 101343 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 943 AM EDT Fri Sep 10 2021 LHZ421-422-441>443-110400- /O.NEW.KDTX.SC.Y.0052.210911T1200Z-210912T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 943 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 18 knots from the southwest with gusts up to 28 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Saturday with the largest waves expected around 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-110400- /O.NEW.KDTX.SC.Y.0052.210911T1400Z-210912T0300Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 943 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 17 knots from the southwest with gusts up to 26 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 2 PM EDT Saturday with the largest waves expected around 3 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
673 WHUS73 KDTX 110144 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 944 PM EDT Fri Sep 10 2021 LHZ421-422-441>443-111415- /O.CON.KDTX.SC.Y.0052.210911T1200Z-210912T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 944 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 17 knots from the southwest with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 10 AM EDT Saturday with the largest waves expected around 12 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-111415- /O.CON.KDTX.SC.Y.0052.210911T1400Z-210912T0300Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 944 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 16 knots from the southwest with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 PM EDT Saturday with the largest waves expected around 5 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
223 WHUS73 KDTX 111347 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 947 AM EDT Sat Sep 11 2021 LHZ421-422-441>443-120215- /O.CON.KDTX.SC.Y.0052.000000T0000Z-210912T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 947 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 17 knots from the southwest with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 10 AM EDT Saturday with the largest waves expected around 11 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-120215- /O.CON.KDTX.SC.Y.0052.210911T1400Z-210912T0300Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 947 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 16 knots from the southwest with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Saturday with the largest waves expected around 4 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
827 WHUS73 KDTX 120148 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 948 PM EDT Sat Sep 11 2021 LCZ460-LEZ444-LHZ421-422-441>443-120300- /O.CAN.KDTX.SC.Y.0052.000000T0000Z-210912T0300Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 948 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Small Craft Advisory conditions are no longer expected with gusts now below 20 kts. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 7:02 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 10, 7:02 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 702 AM EDT Fri Sep 10 2021 .AVIATION... Dry low level environment remains firmly entrenched this taf period within a ridge of high pressure. Pocket of thicker mid cloud will blanket the region this morning, before trending toward a limited coverage of high based diurnal cu. Cloud bases will remain elevated above 5000 ft during this time. Light early day winds remaining modest from a west-southwest direction late in the day. .DTW THRESHOLD PROBABILITIES... * None. && .PREV DISCUSSION... Issued at 353 AM EDT Fri Sep 10 2021 DISCUSSION... Northeastern US trough shifts to the Atlantic coast throughout today leading to upper level northwest flow while the lower levels will be governed by ridging with a surface high that will reside over the Appalachians by this evening. This set up will bring increasing southwest flow and mark the beginning of warm advection regime into tomorrow. The higher 850 mb temperatures will lag to the west this afternoon, which will make for just a slight warm up compared to yesterday. High temperatures should come in around the low-mid 70s for most of southeast Michigan. The overall airmass will remain dry with PWATs below 1.00 inch and a good amount of dry air in the lower levels resulting in limited cloud cover today. Warm and moist air advection ramp up on Saturday as 850 mb temperatures climb to 16-18C with 925 mb temperatures up to around 20-22C. This should easily support high temperatures for Saturday back into the 80s. Increasing mixing heights on Saturday will also come with some rather gusty conditions. Elevated lower level flow of 25-30 knots at the base of a closed mid/upper low pressure system over James Bay will bring potential for gusts to 30 mph during the afternoon. Otherwise, conditions should remain largely dry for the land areas through most of Saturday as the resident dry airmass and warm mid layers limit the chance for any showers and thunderstorms. Chances for showers and thunderstorms increase late Saturday evening ahead of a frontal boundary aided by elevated instability from the increasing warm moist advection from the strong low level jet. Uncertainty in coverage exists given then the lingering cap and warm mid-levels. The mid/upper level low pressure system will swing into Quebec on Sunday and drive the front further southward throughout the day. The increased moisture with low level fgen and larger scale ascent with the right entrance region of the upper jet should bring a decent chance for this baroclinic zone to become active during the day and into Sunday night. Steep mid-level lapse rates with a corridor of instability would support thunderstorm potential. Lingering frontal boundary across southeast Michigan on Monday will keep precipitation chances in the forecast as models forecast a weak shortwave to pass through the zonal flow aloft. Much lower chances on Monday along this boundary with the loss of larger scale ascent and a weak passing ridge. Long range depict a cold front bringing chances for more widespread showers and thunderstorms mid week as a trough swings into the western Great Lakes. Greatest PoPs at this time are forecast for Tuesday night into Wednesday morning. Temperatures ahead of this front on Tuesday will be in the mid-upper 80s with post frontal high temperatures returning to 70s for most of southeast Michigan for Wednesday. MARINE... Calm waves and light winds to end the week in the wake of a relaxed surface gradient, while northwesterly winds back to the southwest throughout the day as a high pressure ridge passes overhead. Approaching weather system and attendant cold front enhance the overall wind field early Saturday morning, likely necessitating headlines for the nearshore waters as 20-25 kt gusts reach the surface. Shower chances to follow late Saturday as the aforementioned cold front passes over the northern Lake Huron basin. Lingering pressure gradient across the central Great Lakes keeps wind gusts elevated through Sunday, before another low pressure system approaches early to mid-week bringing the next chance for rain and elevated winds/waves. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...AA MARINE.......MV You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Sep 10, 4:10 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 410 AM EDT Fri Sep 10 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-110815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 410 AM EDT Fri Sep 10 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-110815- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 410 AM EDT Fri Sep 10 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Increasing southwest winds on Saturday will likely bring hazardous conditions for small crafts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AA
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.